diabetestalk.net

How Much Insulin Can A Person Have?

Share on facebook

How To Handle An Insulin Overdose

Cold sweats, trembling hands, intense anxiety, a general sense of confusion -- these are signs of low blood sugar. Your doctor may call it hypoglycemia. It often happens when you take too much insulin. Hypoglycemia happens to many people with diabetes. It can be serious. Thankfully, most insulin problems can be avoided if you follow a few simple rules. How to Avoid Mistakes Several things can put too much insulin in your system. It most often happens when you: Misread the syringes or vials: This is easy to do if you’re unfamiliar with a new product. Use the wrong type of insulin: Let's say you usually take 30 units of long-acting and 10 units of short-acting insulin. It's easy to get them mixed up. Take insulin, but don't eat: Rapid-acting and short-acting insulin injections should be taken just before or with meals. Your blood sugar rises after meals. Taking rapid-acting or short-acting insulin without eating could lower your sugar to a dangerous level. Inject insulin in an arm or leg just before exercise . Physical activity can lower your blood sugar levels and change how your body absorbs insulin. Inject in an area that isn’t affected by your exercise. Symptoms of an Insulin Continue reading >>

Share on facebook

Popular Questions

  1. Merrow50

    How Many "Units a Day" is normal?

    Hello, I am a new member, so please forgive if I have chosen the wrong area in which to post this question. My situation is that I am diagnosed as Type 2 since 2005 and have progressed from oral medications to the point I am at now, which is four shots a day, with a daily total of 75+ units regular insulin and 60+ units of long-acting insulin each evening. My doctor does not seem concerned about how much insulin it takes me to achieve an (almost) normal daily glucose reading, but I am concerned. I have never encountered anyone with diabetes who had to take so much insulin daily, now at 125+ units and still not real good numbers. I am in a clinical trial, but I have had to take these large amounts even before the trial. Is there a name for this kind of resistance besides "type 2?" I would really appreciate exchanging messages with someone who has experienced this, my doctor's response is "sometimes it happens that way," which I don't find particularly reassuring!
    Thanks, Merrow

  2. furball64801

    Hi and welcome to DD there is no normal when it comes to type 2 we all take whatever we need. The first thing I would ask is what type of diet do you have, several of us had to reduce our carb intake and if I had not and no internet when I was dx I would be taking 200 units a day. Oh yes that is high way to high but its better than 400 bg. What type of foods do you eat daily, have you tested 2 hrs after eating to see what your levels are.

  3. Lawrence D

    Welcome to the forum. Lot's of knowledgeable folks here to answer your questions..
    When do you take these "4 shots of regular insulin" and what is your daily diet like ??

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin